MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. CLIP

OLYMPUS MEDICAL SYSTEMS CORP. CLIP
Model Number HX-610-135
Medical Device Problem Code Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect device was not sent to olympus for evaluation.The investigation is ongoing; therefore, the root cause of the reported event cannot be determined at this time.However, if additional information becomes available this report will be supplemented accordingly.
 
Event or Problem Description
The customer reported that, during a procedure, the connecting rod did not come off the clip as expected.The scope was used to push the coil sheath forward against the mucous membrane to remove the connecting rod from the clip and the procedure was completed.Additional details were requested regarding the reported event.No additional information was provided.There was no harm or user injury reported due to the event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The investigation did not confirm the reported product problem as the subject device was discarded by the user facility.A review of the device history record (dhr) could not be performed as the lot number was not provided.However, a dhr for the same device type, for the year prior to the event, was performed.This dhr review found no abnormalities with respect to the clipping and assembly status; both aspects related to the reported event.A definitive root cause for the reported product problem was not established.However, based on review of similar complaints in the past, it was probable that the issue occurred according to the following mechanism: 1 - the shape and angle of the scope was rigid.2- due to the rigid shape, the sliding resistance between the operation wire and the coil sheath increased.3- due to the increased sliding resistance, the force was not transmitted to the tip side, and the slider could not be pulled until the connecting rod broke.4- the clip could not be released because the connecting rod did not break.The occurrence of the reported incident can be prevented by adhering to the instructions for use (ifu), which state the following: · do not pull out the rotary clip device until it hits the slider of this product and clipping is not completed.It may lead to perforation, major bleeding, mucous membrane damage, etc.-do not pull out the rotary clip device until it hits the slider of this product and clipping is not completed.It may lead to perforation, major bleeding, mucous membrane damage, etc.· do not pull the slider of this product until it hits the end, and do not operate the angle of the endoscope before clipping is completed.It may lead to perforation, major bleeding, mucous membrane damage, etc.-do not pull the slider of this product until it hits the end, and do not operate the angle of the endoscope before clipping is completed.It may lead to perforation, major bleeding, mucous membrane damage, etc.· if the clip does not come off from the rotating clip device, do not forcibly pull out the sheath.It may lead to perforation, major bleeding, mucous membrane damage, etc.-if the clip does not come off from the rotating clip device, do not forcibly pull out the sheath.It may lead to perforation, major bleeding, mucous membrane damage, etc.· this product is intended to be used only when surgical operations are possible as an emergency measure.In the unlikely event that the clip does not come off the rotating clip device, see "chapter 4 emergency actions".-this product is intended to be used only when surgical operations are possible as an emergency measure.In the unlikely event that the clip does not come off the rotating clip device, see "chapter 4 emergency actions".· do not press the clip too much against the desired tissue.The intended performance may not be achieved, such as the clip being deformed and not closing completely.-do not press the clip too much against the desired tissue.The intended performance may not be achieved, such as the clip being deformed and not closing completely.¿ olympus will continue to monitor field performance for this device.

Brand Name
CLIP
Common Device Name
CLIP
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key14577982
Report Number8010047-2022-09291
Device Sequence Number6177334
Product Code PKL
UDI-Device Identifier04953170415128
UDI-Public04953170415128
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K183590
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHX-610-135
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2022
Supplement Date Received by Manufacturer06/17/2022
Initial Report FDA Received Date06/02/2022
Supplement Report FDA Received Date07/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown